MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. SINGLE USE 3-LUMEN NEEDLE KNIFE V

AOMORI OLYMPUS CO., LTD. SINGLE USE 3-LUMEN NEEDLE KNIFE V
Model Number KD-V441M
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Hemorrhage/Blood Loss/Bleeding (1888); Perforation (2001)
Date of Event 09/09/2022
Type of Reportable Event Serious Injury
Event or Problem Description
Olympus reviewed the following literature titled "efficacy analysis of endoscopic submucosal dissection for the early gastric cancer and precancerous lesions." endoscopic treatment of precancerous lesions and early gastric cancer has been widely accepted in recent years.Endoscopic submucosal dissection (esd), following established indication criteria, can lead to cure of the disease in more than 90% of cases.Objective ¿ this study aimed to analyze the use of esd in patients with early gastric cancer and precancerous lesions, as well as the results of the procedure, its complications and effectiveness in controlling the disease.Methods ¿ this is a retrospective cohort study composed of 41 patients aged from 53 to 87 years (mean age: 65 years; 58.53% male) who were analyzed from 2008 to 2019.The variables collected from the medical records were: comorbidities, classification of the lesion regarding resection criteria, type of resection, histology, degree of invasion, resection margin, complications, disease recurrence.Statistical analysis was performed using the kruskal-wallis test, the mcnemar¿s test, and the mann-whitney test, with 5% statistical significance (p<0.05).Results ¿ the most frequent site of the lesion was the gastric antrum and the predominant presentation by the japanese or paris classification was the one with depressed components in 56.09%.Adenocarcinoma occurred in 75.6% of the biopsies, and the remainder were adenomas without neoplasia.En-bloc resection occurred in 97.57% of cases, and compromise of the safety margin occurred in one patient.The main pre-existing comorbidity was liver cirrhosis in 29.26% of cases.There was a significant increase in post- esd adenocarcinoma compared to pre-resection diagnosis.The mean follow-up time was 38.4 months, with one recurrence (2.43%) and two metachronous lesions (4.87%).Complications during and after the procedure occurred in three patients (7.31%), being due to bleeding (two cases) and perforation (one case).There was one death due to a cardiac event not directly related to the procedure.Conclusion ¿ endoscopic submucosal dissection proved to be a safe procedure, with a low complication and recurrence rate.Its recommendation must occur within the established criteria; however, it can be indicated for patients outside the criteria, if there is a high risk for surgical treatment.Type of adverse events/number of patients: bleeding: 2 patients.Perforation: 1 patient.Death: 1 patient.The authors report the death was unrelated to the procedure and was determined to be not reportable.This literature article requires 3 reports.The related patient identifiers are as follows: (b)(6): wb991046; (b)(6): kd-611l; (b)(6): kd-v441m.This medwatch report is for patient identifier (b)(6).There is no report of any olympus device malfunction in any procedure described in this study.
 
Additional Manufacturer Narrative
The suspect device has not been returned to olympus for evaluation.The investigation is in process.The literature article is attached for additional information.Once the investigation has been completed, a supplemental report will be submitted with device evaluation results.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.The device history record was unable to be reviewed for this device since the serial and/or lot number was not provided.However, olympus only releases products to market that meet all manufacturing specifications and final product release criteria.Based on the results of the investigation, the relationship between the device and the adverse event cannot be confirmed.There was no complaint reported on the subject device.There is no evidence of an olympus device malfunction.Therefore, the root cause cannot be determined.This supplemental report includes information added to e4.Olympus will continue to monitor field performance for this device.

Brand Name
SINGLE USE 3-LUMEN NEEDLE KNIFE V
Common Device Name
SINGLE USE 3-LUMEN NEEDLE KNIFE
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer (Section G)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key15807345
Report Number9614641-2022-00629
Device Sequence Number14889795
Product Code KNS
UDI-Device Identifier04953170244124
UDI-Public04953170244124
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K955247
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Study,Literature,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/01/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberKD-V441M
Device Lot NumberUNKNOWN(LITERATURE)
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/17/2022
Supplement Date Received by Manufacturer11/17/2022
Initial Report FDA Received Date11/16/2022
Supplement Report FDA Received Date12/01/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NON- OLYMPUS, FLUSH KNIFE, SN UNKNOWN; NON- OLYMPUS, TRANSPARENT TIP HOOD, SN UNKNOWN; OLYMPUS, KD-611L, LOT UNKNOWN; OLYMPUS, WB991046, SN UNKNOWN
Outcome Attributed to Adverse Event Other;
Patient SexUnknown